Hepatitis C Community
Headaches from HELL!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Headaches from HELL!

I am only into my 2nd week on TX and even though my shot was Friday and it is now Wed. I got a mind blowing headache yesterday and I can do nothing to make it go away.  I am nauseated even with the ZOFRAN, tried Hydrocodone, Tramadol, Tylenol and of course not all at the same time.  Using ice packs to no avail.  I already have rash from the neck down on 70% of that skin and cannot believe I can survive this treatment for 48 weeks...... suggestions PLEASE!!!  I am ready to throw in the towel!
Tags: Headaches, treatment, hep c tx, Hepatitus C, hepatitis triple treatment, hepatitis c treatment
9 Comments Post a Comment
Blank
Avatar_m_tn
It sounds like you really need to see your doctor asap... That amount of rash and only two weeks into treatment needs checked out soon. Add that to your headache, get in to see your Doctor.......... Best to you.
Blank
190885_tn?1333029491
advill gell might help...watch out for polyester ...cotton was ok for me but the rash was bad...no dryer sheets...rinse bedding and cloths really well...no hot showers..drink  lots of water...you got to hang in there...bad symptoms can be good results....i had awful symptoms but am svr...good luck...billy
Blank
Avatar_f_tn
Hi Grammy A,
I don't really have any input to give you on the headaches.  If Zofran isn't helping with the nausea, I would definitely call your doctor to see if there is another antinausea medication that he/she could prescribe.  Are you remembering to drink plenty of water?  Also, the Ribavirin must be taken with food.  It can add to the nausea if you take it on an empty stomach.
As far as the rash goes, I agree with can-do-man, you should see your doctor about that as well.  There are some photos that you can google to see what a mild Incivek rash looks like as compared to a moderate or severe rash.  My husband's rash was considered to be moderate, but it did cover about 70-80% of his body, started about the second week, and progressed for awhile.  It was very red and itchy.  The interesting thing was that it popped out on one part of his body, and then that would simmer down about the same time the rash would pop out on another part of his body.  For example, I think it started on his chest and stomach and was real bad there for a day or two, as that area quieted down, it popped out on his back, as his back quieted down, it popped out on his arms and hands, etc.  I think officially one would say that it didn't cover 70-80% of his body all at the same time, but seemed to kind of gradually spread and change.  He did have some small blisters, especially on his back, as well.  He took hydroxizine (a prescription medication), triamcinolone (a prescription ointment), daily for a few weeks.  He also moisturized a lot:  Eucerin body wash in the shower, cool showers, Eucerin lotion after the shower, and then the ointment.  We also put tea tree oil on the blisters.  He stood in front of the open freezer door or stepped outside in the cool night air.  He also sat in front of a fan.  We were afraid his doctor would make him stop the triple tx with Incivek because of how severe the rash seemed, but it was considered to be moderate according to the photos that Vertex puts out.
Advocate1955
Blank
Avatar_f_tn
http://www.incivek.com/hcp/assess-and-manage-rash
Here is a link to the photos that Vertex published about how to assess the rash.  I know it is one of the most difficult side effects about Incivek, but it will pass...
Please do call your doctor about it though, so that he can prescribe something for you to help manage the side effects.
Advocate1955
Blank
163305_tn?1333672171
working dog makes a good point~ avoid synthetic clothes, stick with cotton or silk.
You can also try cool compresses for your headache. Try massaging your neck and temples too.
I agree with everyone else, talk to your doctor asap.
Blank
1815939_tn?1377995399
I am sorryto hear that you are in such pain. I know it must be awful.

Ribavirin can cause severe headaches, including migraine headaches. Migraines will cause nausea and vomiting in addition to causing the severe headache.

However, there are other causes of severe headaches as well (some of them very serious).

If this headache is different from your previous headaches, you may want to seek care at the emergency room tonight. Otherwise, you need to see your doctor tomorrow, be examined, and receive treatment. This side effect, because the pain is so severe and because it causes nausea and vomiting may affect your ability to treat. The doc needs to find a medication that works for you.

You may need to be evaluated by a neurologist for diagnosis and treatment so that the headaches can be brought under control.

As far as the rash goes, that rash needs treatment ASAP. It will snowball quickly and may affect your ability to treat unless it is brought under control rapidly.  A rash covering 70% of your body is serious. I used Hydroxyzine 50 mg every 6 hours, fluocinonide ointment, and clobetesol solution for my rash (all prescriptions). (I found the over the counter medications to be totally useless and a waste of money. They did nothing.)

Here is a link to the photos and management of the Incivek rash:

http://www.incivek.com/hcp/assess-and-manage-rash


The following link takes you to an article by the Cleveland Clinic:

http://health.usnews.com/health-conditions/brain-health/headache/symptoms


Here is a  link to an article listing side effects. Scroll to page 6 and severe headaches are on the left column:

http://www.annalsofhepatology.com/PDF/vol3n1/Hp041-03.pdf


The following link is to a new article which states the severe headaches are caused by Ribavirin. I cannot access the entire article, just the opening statement (which is in the link below):

http://www.researchgate.net/publication/10747000_Severe_migraine_headaches_are_caused_by_ribavirin_but_not_by_interferon_alpha-2B_in_combination_therapy_for_chronic_hepatitis_C

I hope you get some relief soon.
Blank
2061362_tn?1353283118
Unfortunately Zofran itself can cause headaches. Perhaps not take it for a day and see what happens, I know it may be hard, but try drinking ginger ale or ginger tea for that day. If it works, ask your Dr if there is something else that you can take for nausea. If it does not work, then maybe try some mild stretching of the back and neck, some breathing exercise and mediation. Sometimes we get overstressed which can cause major headaches. If none of this works, maybe a call to your Dr is appropriate Also you really need to get a hold of your Dr about the rash. My Dr finally prescribed fluocininide for mine. I also used eucerin calming body wash and eucerin calming cream, as well as gold bond medicated lotion. Good luck and keep us posted on how you're doing.
Blank
216533_tn?1203533177
Sorry to hear you are having sever sx. I have had severe headaches thoughout my treatment, I am on week 23 and the first round 4yrs ago.
While it may not work for you what helps me is the following:
Tons of water, I drink carbonated 8-10 bottles per day min
Hydrocodone every 6 hrs when awake
Avoiding bright lights
Avoiding loud or mutiple sounds - listening to some vinyl in a dimly lit room by myself does wonders
Cooler temperatures (my electricity bill is up, I live in TX!)

Hang in there, I hope it gets better soon
Blank
766573_tn?1365170066
I am sorry the Zofran isn't helping but more than anything I am concerned about the extent of your rash. I should probably read through your other posts but are you taking anything to contain the rash? Ask for a Rx for Hydroxizine and/or Clobetasol (or perhaps a less potent corticosteroid). It is unlikely the rash will resolve on its own when it snowballs like this.

Either go to the ER or make yourself go to your doctor's office tomorrow. I know it does not feel this way right now but there is a way to manage the side effects. As you have seen already it takes a little experimentation but there has to be something that works. Your headaches might be the kind that do not respond well to pain management meds.  

There are other classes of drugs that help with headaches plus there may be a med you could take routinely as preventive treatment.

I am so sorry you are feeling so horrible. Hang in there and see your doctor ASAP!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
96938_tn?1189803458
Blank
FlGuy
South, FL
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_f_tn
Blank
susan400
FL
Avatar_f_tn
Blank
nan535
Brooklyn, NY